Alert archive / South Carolina / Areal Flood Advisories in 2021
Areal Flood Advisory 77, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at Sep 8, 2021, 2:23 PM EDT for Aiken County, Edgefield County, McCormick County, South Carolina; Columbia County, Lincoln County, McDuffie County, Georgia. It was in force for 112 min.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2021, 2:23 PM EDT (18:23 UTC)
- Expired
- Sep 8, 2021, 4:15 PM EDT
- In force
- 112 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Aiken County, SC, Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 103 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Sep 8, 12:51 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Sep 8, 12:51 PM EDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Columbia SC 1251 PM EDT Wed Sep 8 2021 .SYNOPSIS... Ample moisture and instability across the area will result in afternoon and evening showers and thunderstorms today. A cold front will move through Thursday, with drier conditions returning Friday lasting into the weekend. && .NEAR TERM /THROUGH TONIGHT/... The axis of an upper level trough will be west of the area today. This will provide some support for convection over the forecast area, possibly enhanced by shortwave energy at times. The surface front associated with the upper trough will remain to our NW through the near term, but a prefrontal convergence zone will trigger thunderstorm development in the afternoon. PWAT values near 2 inches will also support showers and thunderstorms. Given ample moisture, surface convergence and weak upper level support, we expect numerous showers and thunderstorms to develop this afternoon and linger into the evening. However, the threat for severe weather appears low. Boundary layer heating will be hampered by extensive cloud cover, leading to a tall skinny CAPE profile. Mid level lapse rates are weak as well. This setup would typically favor a threat of isolated heavy rain but not widespread severe weather. High temps today will be in the mid to upper 80s. There will be a chance of rain throughout the night as the surface front approaches the region. An upper level shortwave may also increase the convective coverage outside of the diurnally favored time period. The HREF ensemble members are generally in agreement on keeping a few showers in the area even though they differ in placement. With abundant moisture from rainfall and mostly cloudy to overcast skies expected, lows should be mild, near 70 degrees or in the low 70s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A trough and its associated cold front passes through the region on Thursday. These features should keep the disturbance in the Gulf of Mexico to our south and east limiting any potential impacts. While the entire forecast area could see showers and thunderstorms Thursday, PoPs decrease behind the front from northwest to southeast meaning that the highest rainfall amounts should be closer to the coast which will be the last to clear out. Rainfall should end across our area by Thursday evening. With unsettled weather in place during the daytime hours, high temperatures should only manage to reach the mid-eighties. Temperatures Thursday night will fall into the lower to mid sixties. An extended period of dry weather begins on Friday as the trough moves off the coast. Highs on Friday should once again be in the mid-eighties with lows on Friday night dropping into the lower sixties. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Dry conditions dominate the long term as ridging builds into the region. Temperatures are expected to increase by a few degrees each day with values reaching the lower nineties regionwide on Monday. The moisture gradually increases during the long term as well with muggy conditions returning early next week. It appears that the rain chance will remain low until at least mid-week. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Ample moisture, surface convergence and weak upper level support will support numerous showers and thunderstorms this afternoon. There's a moderate chance of thunderstorms and associated restrictions at all terminals this afternoon and into the early evening. Winds will generally be out of the south- southwest, 5-7 knots with some gusty winds in any thunderstorms that develop. A few showers and thunderstorms should linger overnight as a front approaches from the NW. At this point convective coverage appears to be low enough to remove mention of VCTS for the overnight period. Models are showing deteriorating cigs overnight. Ample low level moisture and a 20 kt LLJ would tend to point to a low ceiling threat rather than fog. Extended periods of MVFR ceilings appear likely at all TAF sites but confidence is not as high in seeing IFR or LIFR conditions. These restrictions may continue through portions of Thursday morning, near the end of the TAF period. EXTENDED AVIATION OUTLOOK...Possible restrictions from early morning fog/stratus and diurnal convection continue Thursday. Drier air moves in Friday and for the weekend. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Sep 8, 3:57 AM EDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 357 AM EDT Wed Sep 8 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-090800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 357 AM EDT Wed Sep 8 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. A few strong storms may be possible this afternoon along a weak surface front. The main hazard would be strong wind gusts and possibly some heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 8, 1:45 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Columbia SC
145 PM EDT Wed Sep 8 2021
SCZ025-030-081830-
Aiken SC-Edgefield SC-
145 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of southeastern
Edgefield and northwestern Aiken Counties through 230 PM EDT...
At 144 PM EDT, Doppler radar was tracking a strong thunderstorm over
Belvedere, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Aiken, North Augusta, Aiken Mall, USC Aiken, Citizens Park, Aiken
Municipal Airport, Edgefield County Airport, Graniteville,
Burnettown, Trenton, Poverty Hill, Murphys Estates, Ninety Nine
Islands and Savannah Bluffs Heritage Preserve.
This includes the following highways...
Interstate 20 in South Carolina between mile markers 0 and 25.
Interstate 520 in South Carolina between mile markers 16 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3384 8174 3355 8152 3343 8191 3346 8193
3349 8199 3350 8199 3356 8205 3358 8208
TIME...MOT...LOC 1744Z 246DEG 10KT 3356 8194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:45 PM EDT | Special Weather Statement | CAE | Aiken | 45 min |
| Sep 8, 2:10 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 50 min |
| Sep 8, 3:47 PM EDT | Special Weather Statement | CAE | Fairfield, Kershaw | 43 min |
| Sep 8, 4:32 PM EDT | Areal Flood Advisory | CAE | Aiken | 118 min |
| Sep 8, 4:36 PM EDT | Areal Flood Advisory | CAE | Fairfield, Kershaw, Lancaster | 114 min |
| Sep 8, 4:57 PM EDT | Special Weather Statement | CAE | Chesterfield | 33 min |
| Sep 8, 5:39 PM EDT | Areal Flood Advisory | CAE | Chesterfield | 76 min |
Nearby
Areal Flood Advisories in South Carolina, 2021Areal Flood Advisories in Georgia, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.